MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK URINE COLLECTION SYSTEM ACCESSORY REPLACEMENT KIT

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK URINE COLLECTION SYSTEM ACCESSORY REPLACEMENT KIT
Catalog Number PWKIT03
Medical Device Problem Code Decrease in Suction (1146)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.All available udi information is being provided.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that (b)(6) noted recent issue with (b)(6) pw device not suctioning and it was determined issue with lid.Wants to know if defective or if this is a common issue and how to prevent.Also wanted to review cleaning instructions.Emailing him cleaning instructions and noted to use water with dish soap and 70% isopropyl alcohol.It is unclear if troubleshooting was performed.It is unknown if lot/serial number was requested.No medical impact or medical intervention reported.Used with male wicks.
 
Event or Problem Description
It was reported that (b)(4) noted recent issue with jarrod's pw device not suctioning and it was determined issue with lid.Wants to know if defective or if this is a common issue and how to prevent.Also wanted to review cleaning instructions.Emailing him cleaning instructions and noted to use water with dish soap and 70% isopropyl alcohol.It is unclear if troubleshooting was performed.It is unknown if lot/serial number was requested.No medical impact or medical intervention reported.Used with male wicks.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The labeling and instructions for use were review.The reported event is addressed within the labeling as it states: initial setup: 3.Place the purewick¿ urine collection system (a) next to the bed or chair where it will be used.It must be close enough for the collector tubing with elbow connector (g) to easily reach the user and should be placed on a stable, even surface.For optimal results, position the purewick¿ urine collection system either on the floor or as close to the floor as your facility¿s protocol will allow.Note: the purewick¿ urine collection system should be stationary while in use.Device is not designed to be used while in transport.5.Place the collection canister (c) in the purewick¿ urine collection system base and press down firmly on the lid making sure the lid is sealed.Optional (prior to sealing canister lid): while operating the purewick¿ urine collection system, ammonia odor for up to 1800 ml of urine can be eliminated by adding 2 teaspoons (10 grams) of vitamin c (ascorbic acid) powder into the collection canister before use.At least 99.93% of pure vitamin c (ascorbic acid) is recommended.If using the privacy cover (j), slip privacy cover onto canister (similar to a coffee cup sleeve) prior to placing canister into the base.Attach the pump tubing (d) to the purewick¿ urine collection system connector port (f) and the connector port (e) on the collection canister 6.Attach the collector tubing (g) to the connector port (h) on the collection canister lid.Caution: it is important that the port connections be connected correctly and securely for proper operation of the purewick¿ urine collection system.Operating instructions: 5.Clean collector tubing, pump tubing, canister, canister lid, purewick¿ urine collection system, and power cord according to cleaning instructions in the cleaning and maintenance section.Replacing canister and tubing: replace the canister and tubing for each patient according to useful life: -every 60 days for pwkit03 canister and accessories (this kit includes a canister without handle).-every 90 days for pwkit03h canister and accessories (this kit includes a canister with handle).If you notice any of the following, replace immediately: -canister or tubing has residual urine build-up.-canister or tubing appear cloudy.-canister or tubing appear discolored.-canister becomes cracked.-tubing becomes torn.-purewick¿ external catheter no longer securely connects to collector tubing.Failure to clean and/or replace accessories may affect the performance of the system.Troubleshooting steps for " the device is on but is not suctioning properly": 1.Ensure tubing connections are connected properly.2.Check collector tubing for blockage or flow restriction such as pinched or kinked tubing.3.Ensure overflow stop valve in collection canister lid is open.The valve floats to the top when the collection canister is full.The stop valve may close if the lid or canister is tipped sideways or upside down.Disconnect tubing and gently shake the lid to reset the valve down to the open position.4.Ensure collection canister is sealed with the lid tightly closed.5.Verify suction by disconnecting purewick¿ external catheter from the collector tubing and placing the end of the collector tubing into a cup of water.If water easily flows into the collection canister replace the purewick¿ external catheter.A dhr could not be performed since no lot number was provided.All available udi information is being provided.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PUREWICK URINE COLLECTION SYSTEM ACCESSORY REPLACEMENT KIT
Common Device Name
PUREWICK URINE COLLECTION SYSTEM ACCESSORY REPLACEMENT KIT
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key23657534
Report Number1018233-2025-10590
Device Sequence Number17349731
Product Code NZU
UDI-Device Identifier00801741185380
UDI-Public(01)00801741185380
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberPWKIT03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale